It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Epilepsy Message Board
Post New Thread   Reply Reply
LinkBack Thread Tools
Old 06-11-2012, 08:17 PM   #1
Newbie
(female)
 
Join Date: Jun 2012
Location: Houston, Texas, United States
Posts: 7
colamaid2012 HB User
Unhappy Meds and side effects

Hi I am a epileptic I have been for over 36yrs now. Throughout these yrs I have taken many diff. which have given me many diff side effects. I'm currently taking lamictal 150mg twice a day, vimpat 150mg twice a day, and serquel 300mg at night only. Throughout the yrs my docs have always prefered that I take namebrand only. Except one of my insurance started giving me problems with paying for the name brand on my lamictal. Which I had to start taking the generic brand. Ever since I started taking the generic brand my sex drive has really started to go down. Ever since this all started occuring my romance life has really gone down. I have not been able to keep a relationship going. I live with my parent's due to my seizures, I know that they're getting older, and I don't want to have to be alone should I ever lose my parent's. I talked to my docs about this issue, and told him I believe it's due to the lamictal generic brand that has caused this side effect. He keeps telling me that the generic brand and the namebrand are one in the same, but I did some research on this, and it's a definate fact that there's a 40% to 80% difference between the two. I then had it printed it out and showed him the facts in these matters. He said that he would appeal to my insurance that he would which he did, and I'm now taking the name brand again but there was no change in these side effects. I believe that the long length of time that I had been taken the generic brand has caused a confusion in my chemical imbalance which is now sending mixed messages to my brain cells. I hope that I can get some feedback from some of ya'll that can give me some insight on how to look at this issue, and maybe some advice as well. Thank you

 
Reply With Quote
Sponsors Lightbulb
   
Old 06-22-2012, 09:07 PM   #2
Newbie
(male)
 
Join Date: Jun 2012
Location: Michigan, United States
Posts: 3
EpilepticKnight HB User
Re: Meds and side effects

Well im not an expert but i do have some experience with meds side effects and it may be that your body just has gotten all out of your system yet it actually depends on how long you were taking it, theres also the fact that it may have been absorbed into your bloodstream and then it may be permanent. Ive actually taken Dilantin for 23 years myself and it was absorbed into my blood stream so even the generic version Phenytoin wouldn't work, also because ive taken it for so long its actually lowered my Testosterone and most of my sperm is basiacly useless because of it so maybe you should talk to the Doc about getting that checked.

 
Reply With Quote
Reply Reply

Similar Threads
Thread Thread Starter Board Replies Last Post
Weaning off Keppra to become Meds Free. Fingers crossed! 030free Epilepsy 25 10-15-2013 02:43 PM
Meds - Not Worth the Trade Off ral123 Epilepsy 4 03-19-2010 10:55 PM
need help regarding side-effects of tegretol/lamictal mix lionsnake Epilepsy 5 07-23-2008 05:01 AM
change of meds zorm Epilepsy 1 12-16-2006 09:49 PM
can to much seizure meds cause a seizure? bettyst Epilepsy 5 04-22-2006 07:26 PM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added








TOP THANKED CONTRIBUTORS



030free (19), 92261 (11), Positive Cynic (9), Travis from MN (6), Nicole K (6), heyloe (5), cardshark (4), neurowreck (3), dogmom (2), webartethan (2)

Site Wide Totals

teteri66 (1136), MSJayhawk (941), Apollo123 (855), janewhite1 (823), Titchou (769), Gabriel (743), ladybud (667), sammy64 (666), midwest1 (654), BlueSkies14 (610)



All times are GMT -7. The time now is 03:03 AM.



Site owned and operated by HealthBoards.com™
Copyright and Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!